Q. I have been detected with a tuberculosis lump. How long it will take to dissolve?

Answered by
Dr. Ashish Vilas Jawarkar
and medically reviewed by iCliniq medical review team.
Published on Feb 21, 2018 and last reviewed on: Sep 14, 2018

Hi doctor,

How long should I take treatment to dissolve a tuberculosis lump? I have been detected this lump two years back. I showed it to the doctor where I was asked to take RHE-FD for two months which got extended to three months and stopped but the lump was not completely dissolved. Then again I got another lump near neck a year back and I again started the medication, which is still continuing. Within which I got the third lump and was operated and after culture test all the reports were normal. I was about to stop the medicines but the first lump now has become little big and now the doctor has asked me to have R-Cinex 450 for three months and stop RHE-FD. The lab tests performed were FNAC, histopathology, culture TB MGIT & identification.

I just want to know that is this the symptom of a serious issue? Please suggest me a good suggestion as I am now fed up with it and want to get out of it.

#

Hi,

Welcome to icliniq.com.

Any anti-tuberculosis regimen has to be taken for a minimum of six months for pulmonary tuberculosis and nine months for extrapulmonary tuberculosis. Your tuberculosis appears to be extrapulmonary. There is no indication to stop treatment after three months even if tests are negative.

I would advise you to visit a good pulmonologist and get yourself checked for drug resistance and restart anti TB treatment.

Tb is completely curable if proper and complete treatment is taken. So, do not worry.

For more information consult a pathologist online --> https://www.icliniq.com/ask-a-doctor-online/pathologist

Thank you doctor,

Please suggest me a good doctor so that I can get rid of it.

#

Hi,

Welcome back to iclinq.com.

I am not based in your place. So, I have no idea about doctors there.

For more information consult a pathologist online --> https://www.icliniq.com/ask-a-doctor-online/pathologist

Thank you doctor,

One more suggestion. I want to know that, is it safe to conceive now when I am in the middle of this treatment? I have just completed two years of my marriage. So I have little family pressure due to this. I do not want to take any wrong decision about this. Please suggest me, sir.

#

Hi,

Welcome back to icliniq.com.

Most anti TB drugs are safe to take in pregnancy. However, it will depend on the drugs that your pulmonologist starts and their dose. Anti TB treatment is a combination of 3 to 4 antibiotics, exact safety will depend on which drug you are taking. Do not conceive till you have an exact idea of drugs that will be given to you.

For further queries consult a pathologist online --> https://www.icliniq.com/ask-a-doctor-online/pathologist

Also Read Answers From:

Related Questions & Answers


Pregnancy test had two mildly visible lines, but it is now negative.

Query: Hello doctor, I had unprotected sex six weeks ago and my period was late for two weeks. I used the first PT when my period was five days late and it has two lines but it is not that visible. After three days, I tried again and it is already negative. Up to the two-weeks late period, all PT are negat...  Read Full >>


Dr. Natalie Chaitan
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. An initially positive pregnancy test that later becomes negative can happen with very early miscarriages. Such miscarriages can occur with little or no initial blood loss. These are termed chemical pregnancies, as they are lost before they attach to the womb and before...  Read Full

Can I drink water while fasting for a thyroid profile test?

Query: Hello doctor, Since the last 10 months, my periods are very irregular. I get periods only once every three to four months. I am on treatment for abdominal TB since the last one and a half years. I take Sompraz D20 on an empty stomach in the morning. I take Duonase nasal spray (two puffs in each nos...  Read Full >>


Dr. Keerti Patel
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Your irregular periods can be due to your obesity. You need to lose some weight. You have a history of TB (tuberculosis). So, there may be chances that your uterus might have got affected due to that. I suggest the following tests: USG (ultrasonography) of th...  Read Full

Can a lump on the head be treated with medication?

Query: Hello doctor, My mom aged 52 years has got a small lump on her head three years back. Although it was not causing any pain, she is just curious to know if it can get treated by medication. She felt that its size increased slightly, but she does not prefer surgery. For your information, the present ...  Read Full >>


Dr. Shanza Ikram
Dermatologist

Answer: Hello, Welcome to icliniq.com. I have gone through your case. Most likely, the diagnosis is a sebaceous cyst. It is spontaneous, which means it has no obvious cause. And in most cases, it is painless. Sometimes, it increases in size. As you know, the best treatment for this is excision through sur...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Pathologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.